The Optimal Control of Heterogeneous Queuing Systems: A Paradigm for Load-Sharing and Routing

TitleThe Optimal Control of Heterogeneous Queuing Systems: A Paradigm for Load-Sharing and Routing
Publication TypeJournal Article
Year of Publication1989
AuthorsShenker, S., & Weinrib A.
Published inIEEE Transactions of Computers
Volume38
Issue12
Page(s)1724-1735
Other Numbers3496
Abstract

The essence of the basic control decisions implicit in load-sharing and routing algorithms is captured in a simple model of heterogeneous queue control. The authors solve for the optimal control policy and investigate the performance of previously proposed policies in a tractable limit of this model. Using their understanding of this solvable limit, the authors propose heuristic policies for the general model. Simulation data for these policies suggest that they perform well over a wide range of system parameters

URLhttps://www.icsi.berkeley.edu/pubs/networking/optimalcontrol89.pdf
Bibliographic Notes

IEEE Transactions of Computers, Vol. 38, No. 12, pp. 1724-1735

Abbreviated Authors

S. Shenker and A. Weinrib

ICSI Research Group

Networking and Security

ICSI Publication Type

Article in journal or magazine